Lorazepam as a Cause of Drug-Induced Liver Injury

Case Rep Gastroenterol. 2018 Aug 31;12(2):546-550. doi: 10.1159/000492209. eCollection May-Aug 2018.

Abstract

Lorazepam is a benzodiazepine derivative that is globally used for the therapy of anxiety and insomnia. A 51-year-old Japanese man with yellowish discoloration of the eyes and skin and pruritus was admitted due to liver dysfunction. He had taken lorazepam approximately 5 months prior to this admission. The clinical presentation and pathologic findings in the liver were consistent with drug-induced liver injury. After cessation of lorazepam, treatment with Stronger neo-minophagen C and ursodeoxycholic acid was started, and his liver injury resolved after 59 days. This case must serve as a warning to physicians to be aware of the possibility of unexpected liver injury caused by lorazepam.

Keywords: Depression; Drug-induced liver injury; Lorazepam.

Publication types

  • Case Reports